After getting porcelain veneers applied to four front teeth, I developed some discomfort a couple days later inside my upper lip and swelling that has increased for several days now. The discomfort is not too bad unless I press under my nose, and there is some sensitivity along the top of my upper gums. My dentist and doctor don't know whether my condition is the result of an infection, an allergic reaction, or something else. I've been taking Clindamycin and Prednisone for a couple of days with no improvement. The swelling has gradually moved up to my cheeks and under my eyes and my upper lip and cheeks are protruding. I'm not running a fever, and I don't have itching or redness. I'm concerned that there may be no easy remedy. If it is an allergic reaction to one of the chemicals used to bind the veneers to my teeth, it's not clear to me whether or not they can be removed. I do have a mild allergy to latex, but the symptoms began a day after the procedure and in past I've had an immediate reaction to latex gloves. Although my condition may be rare, I wish I'd known beforehand that veneers could be risky, even when performed by a skilled professional. I don't think I would have elected to do this cosmetic procedure.
Geesh, thats a shame you are going thru this. Hopefully its just from the latex gloves and the amount of time they were in your mouth - that had to be a long time, so hopefully that is all it is and then in time that should resolve I would imagine.
The company that makes the veneers, I would ask the dentist to call them or maybe you should call them and find out the whats in the veneers. Maybe you could have an allergist test you to see if you are allergic to whatever is in them.
Thank you for your responses. FYI, all turned out well. It appears that it was indeed my allergy to latex that caused the inflammation, which subsided within a few more days. The nurse practitioner at the clinic told me she thought that latex gloves should be banned. She said that they've seen many cases of allergic reactions to latex. In my case, the experience may have been a blessing in disguise. When it happens in the operating room, in particular, I understand that it can be live-threatening.
You're very welcome Steve.:)
I'm so glad everything worked out. Yes, so true that was a blessing in disguise that it happened at the dentist and not in an operating room.
Hey steve, is it possible that you can wear some kind of ID - maybe a medical bracelet or something? God forbid you were ever in an accident and you weren't conscience to tell them no latex at the hospital. I mean hopefully that will never happen but just to play it safe?...
I had porcelain veneers put in beginning last November, with the final tooth that had to be replaced three times finished at the end of February this year. I have irritation on my upper gums, my mouth is constantly salivating, and my lips are a little swollen. I don't know of any allergies that I had prior to this happening. It is very uncomfortable and the liquid that is salivating into my mouth is making me sick and is usually very salty. This has been going on for months. Any suggestions? My dentist is very reputable, but tells me he has never heard of this issue.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.